Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Having mucus like discharge from penis. Took medication to treat urethritis. Is this the reason?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 4116 Questions
Question
Note: please e-mail me at YYYY@YYYY as that is my actual e-mail not XXXXXXX YYYY@YYYY XXXXXXX ....Hi I'm having mucus like discharge from my penis, this has occurred for many months. I've already seen my general physician multiple times to which she has said don't worry its not a big deal. This discharge did not occur until after having unprotected sex with my girlfriend. I never tested positive for any STD's (and neither did she) although it was thought I could have Non-specific urethritis and such I was given proper medication to treat said urethritis. (i.e. doxycycline and a few other types of treatment)... Even after medication and many months since first noticing this problem I still have the mucus like discharge. It is normally very small and can only really be noticed if I feel for it. Usually my penis feels damp like and that kind of indicates to me that the problem has not gone away. Perhaps this mucus like problem is just normal to the male body? I don't know... I don't think this dampness was present before this all started occurring. To I did notice a decent amount being discharged a while after taking a shower, this amount was more than I can remeber seeing since this began.
Posted Thu, 7 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. P. T. Patil 3 hours later
Hello
Thanks for your query. Based on the facts that you have posted it appears that you are getting mucus like discharge from your penis
This is nothing but mucus secreted by peri Urethral glands situated in urethra. This mucus secretion acts as a lubricant for easy passage of the thick semen through urethra during ejaculation.
In some individuals, this mucus is secreted in excess for which no reason has been traced out, in spite of extensive research.
So do not worry at all. If you are too much curious about the nature of this discharge, get microscopic examination, culture, and sensitivity of this secretion done. This will rule out any infective origin.
As regards dampness of penis, it is your anxiety. The dampness of the penis in flaccid condition has no significance at all. It is the hardness of the penis on erection, which is important during sexual activity.
Hope I have answered your query. Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.
Dr.Patil..
Above answer was peer-reviewed by
 
Follow-up: Having mucus like discharge from penis. Took medication to treat urethritis. Is this the reason? 14 hours later
I just wanted to add one more bit of information. I've had this problem occur with this same girl friend multiple times. Where, I'd have sex with her, then lots of secretion ( mostly mucus like, but sometimes white and cloudy) would appear from my urethra. I then would go into see my doctor and be given the same treatment ( most likely doxycycline) to which that treatment would decrease the secretion amount appearing. Why if I had been treated for this problem once would it appear again with the same girlfriend when neither of us are testing positive for any STD's ? Could my urethra be responding in this manner due to other inflammation incurred during sexual contact ?
 
 
Answered by Dr. P. T. Patil 6 hours later
Hello,

Thanks for follow up.

This mucus secretion appears after sex with a particular girlfriend indicates that you are getting this infection from her. She is likely to have a vaginal infection. It will be better if you ask her to consult a qualified Gynaecologist for clinical examination and necessary treatment.

You may do tests of this mucus secretion as I have mentioned earlier. Continue taking Doxycyclin till you get the results of the tests.

Thanks with Regards.
Dr.Patil
Above answer was peer-reviewed by
 
Follow-up: Having mucus like discharge from penis. Took medication to treat urethritis. Is this the reason? 23 hours later
Hello, My girl friend had seen her Gynaecologist in the past and all test's were normal. We both were prescribed the doxycyclin and such took the drug even though neither of us tested positive for any STD. I've been cultured in the past and it always comes back negative. Today I had a jelly like discharge that was clear and sticky. Maybe this is all just anxiety and nothing more, I'd rather just know that every corner has been covered and all bad possibilities have been checked...
 
 
Answered by Dr. P. T. Patil 57 minutes later
Hello,

Thanks for follow up. Since you dot have any urinary symptoms and proved negative by all necessary test for infection or STD do not worry at all. It may be due to excessive secretion of peri urethral glands as I mentioned earlier.Try to allay your anxiety.

Thanks with Regards.
Dr.Patil
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions